Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 369, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 26, 2019, 3:09 PM CST for Douglas County, Ozark County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 3:09 PM CST (21:09 UTC)
- Expired
- Nov 26, 2019, 4:00 PM CST
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 2:05 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Nov 26, 2:05 PM CST, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
205 PM CST Tue Nov 26 2019
...High Wind Warning in Effect...
.SHORT TERM...(This evening through Wednesday)
A 140 knot speed max was approaching from the west and will force
a round of thunderstorms late this afternoon and through the
evening hours. A few of these storms could become severe, with
damaging wind gusts being the primary risk. A few of the most
intense storms could produce quarter size hail and some brief
tornadoes.
Rainfall amounts do not look excessive, therefore we
kept flooding out of tonight's Hazardous Weather Outlook. As a
side note, a 21Z special sounding has been scheduled to better
assess how unstable our lower atmosphere has become and to see if
any inhibition layers exist.
A High Wind Warning has been issued for areas along and north of
Interstate 44. Environmental wind gusts up to 60 mph can not be
ruled out, which will likely cause pockets of damage to sensitive
infrastructure. Timing of the strongest wind gusts is expected to
occur after 9pm this evening, and could continue into the early
morning hours of Wednesday.
For Wednesday, skies will quickly become sunny with high temps in
the mid to upper 40s. West to northwest winds will still be
breezy ranging from 10 to 20 mph.
.LONG TERM...(Thursday through Tuesday)
Rain is expected to move back into the region on Thursday as
moisture quickly returns. Some thunderstorms will also be
possible as to what will be the beginning of an active period.
A deep long wave trough will evolve across the western conus
while ridging unfolds to the east. Southwest flow across the
nations midsection will offer warmer than usual conditions with
plenty of Gulf moisture return. This pattern will set the stage
for multiple rounds of showers and thunderstorms from Thursday
through Saturday. Due to the potential for 1 to 3 inches of storm
total rainfall from Thursday through Saturday, we will continue to
mention a limited flood risk.
Dry and blustery weather is expected from Saturday evening through
the rest of the weekend.
Upper ridging unfolds once again early next work week leading to
temperatures in the 40s and 50s Monday and Tuesday afternoons.
Little to no chances for rain is expected early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1142 AM CST Tue Nov 26 2019
A strong storm system is approaching the area from the west today.
Gusty southerly winds will occur ahead of the system this
afternoon. MVFR ceilings and fog will be possible this afternoon
ahead of a front across portions of southern Missouri into
portions of central Missouri.
Showers and storms will develop across northern Arkansas and will
move northeast across south and central Missouri later this
afternoon into early this evening. The front will then sweep
across the area later this evening, with additional showers and
storms possible.
Behind the front a dry air mass will move into the area brining
VFR conditions to the area. Winds will switch to the northwest
behind the the front and increase and become quite gusty later
this evening into early Wednesday morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 9 PM this evening to noon CST Wednesday for
MOZ082-083-092-095>098-103>106.
High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
for MOZ066-067-077-078-088-089-094.
Wind Advisory from 9 PM this evening to 9 AM CST Wednesday for
MOZ093-101-102.
High Wind Warning from midnight tonight to noon CST Wednesday
for MOZ055>058-068>071-079>081-090-091.
KS...High Wind Warning from 9 PM this evening to 9 AM CST Wednesday
for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...WiseHazardous weather outlook, Nov 26, 12:55 PM CST, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1255 PM CST Tue Nov 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1255 PM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Significant non thunderstorm wind risk. Significant fire weather risk. DISCUSSION... Thunderstorms are expected to develop late this afternoon through this evening. A few of these storms will become severe, with damaging wind gusts the primary risk. A few of the most intense storms could produce large hail to the size of quarters along with some brief tornadoes. Strong surface winds are expected tonight through Wednesday morning. The strongest winds will occur along and north of Interstate 44 tonight with gusts of 45 to 60 mph expected. These strong winds will also produce a localized significant fire weather risk as well. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of moderate to heavy rain will be possible from Thursday to Saturday as a series of weather systems move through. Rainfall totals from Thursday through Saturday may exceed three inches in some areas. Rainfall of this magnitude is capable of producing creek and river flooding along with low water crossings. A few snow flakes may fall across portions of central missouri Thanksgiving morning. Little or no accumulation is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today and tonight for locations east of Highway 13. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Nov 26, 2:52 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Springfield MO
252 PM CST Tue Nov 26 2019
MOZ104-105-262115-
Ozark MO-Taney MO-
252 PM CST Tue Nov 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK AND
SOUTHEASTERN TANEY COUNTIES UNTIL 315 PM CST...
At 250 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles west of Bull Shoals, moving northeast at 50
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bull Shoals Lake... Theodosia...
Pontiac... Sundown...
Protem... Isabella...
LAT...LON 3650 9292 3664 9270 3665 9263 3664 9256
3650 9237 3649 9238
TIME...MOT...LOC 2050Z 241DEG 42KT 3644 9285
TitusThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:57 AM CST | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 31 hr |
| Nov 26, 12:54 PM CST | High Wind Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 14 more | 19 hr |
| Nov 26, 2:52 PM CST | Special Weather Statement | SGF | Ozark | 23 min |
| Nov 26, 3:23 PM CST | Tornado Warning | SGF | Ozark | 19 min |
| Nov 26, 4:00 PM CST | Special Weather Statement | SGF | Ozark | 30 min |
| Nov 26, 4:24 PM CST | Special Weather Statement | SGF | Howell | 51 min |
| Nov 26, 5:02 PM CST | Special Weather Statement | SGF | Shannon | 43 min |
| Nov 26, 5:41 PM CST | Special Weather Statement | SGF | McDonald | 34 min |
| Nov 26, 5:46 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.